MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-80/I20-40
Medical Device Problem Codes Leak/Splash (1354); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 10/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot history records related to the subject device referenced in this complaint record were reviewed for potential contributing factors for the failure mode(s) described in this event.A review of the device quality records showed that the device(s) demonstrated compliance to established procedures and specifications at the time of manufacture.
 
Event or Problem Description
The patient was previously implanted with a two (2) bifurcated stent grafts, a suprarenal stent graft extension and a limb stent extension to treat an abdominal aortic aneurysm (aaa).Approximately three (3) years post implant, a routine follow-up ct revealed an enlarging aaa with no identifiable leak.The patient was relined with a non endologix device (gore excluder) on (b)(6) 2018.The patient was reported in good condition post-secondary procedure.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation and based on the information received, there was substantial evidence to support the following observation of an indeterminate endoleak.Event relatedness and procedure related harms cannot be determined.The final patient status was reported in good condition post the secondary procedure.Contributing factors include the following: device-related due to strata material; anatomy-related due to tortuosity of the right iliac artery and presence of patent lumbar and inferior mesenteric arteries; and user-related due to the off-label conical neck.The manufacturing lot review confirmed all devices met specifications prior to release.These types of events will be monitored and trended as part of the quality system.Device code - remove 1354, result code - remove 3233, conclusion code - remove 11.
 
Event or Problem Description
Additional information received per clinical assessment confirming that an endoleak (at an indeterminate origin) was also present at the time of the reported event.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8100046
Report Number2031527-2018-00888
Device Sequence Number2418798
Product Code MIH
UDI-Device Identifier00818009012210
UDI-Public(01)00818009012210(17)181214
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2018
Device Model NumberBA25-80/I20-40
Device Catalogue NumberBA25-80/I20-40
Device Lot Number1283314-017
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/24/2018
Supplement Date Received by Manufacturer10/24/2018
Initial Report FDA Received Date11/23/2018
Supplement Report FDA Received Date02/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX-BIFURCATED STENT GRAFT:1283113-013; AFX-LIMB STENT GRAFT:1389181-012; AFX-VELA SUPRARENAL:1252489--031
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR